Alert archive / California / Wind Advisories in 2026

Wind Advisory 3, NWS San Diego, CA

January 24, 20264 counties in California

NWS San Diego, CA issued this wind advisory at Jan 24, 2026, 2:47 PM PST for 4 counties in California. It took effect at Jan 24, 2026, 7:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2026, 2:47 PM PST (22:47 UTC)
In effect from
Jan 24, 2026, 7:00 PM PST
Expired
Jan 25, 2026, 3:19 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2026-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2026-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS76 KSGX 242247
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
247 PM PST Sat Jan 24 2026

CAZ048-250700-
/O.NEW.KSGX.WI.Y.0003.260125T0300Z-260125T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Corona, Moreno Valley, Riverside,
Ontario, San Bernardino, Fontana, and Rancho Cucamonga
247 PM PST Sat Jan 24 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST 
SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts 35 to 45 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 7 PM this evening to 1 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ055-057-250700-
/O.NEW.KSGX.WI.Y.0003.260125T0300Z-260125T2100Z/
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Including the cities of Running Springs, Crestline, Big Bear
Lake, Big Bear City, Lake Arrowhead, and Wrightwood
247 PM PST Sat Jan 24 2026

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST 
SUNDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts up to 55 
  mph expected.

* WHERE...San Bernardino County Mountains and Santa Ana Mountains 
  and Foothills.

* WHEN...From 7 PM this evening to 1 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Westerink
2 follow-up statements
416 
WWUS76 KSGX 250438
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
838 PM PST Sat Jan 24 2026

CAZ048-251415-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-260125T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Fontana, Corona, Ontario, Riverside,
Moreno Valley, San Bernardino, and Rancho Cucamonga
838 PM PST Sat Jan 24 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts 35 to 45 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...Until 1 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ055-057-251415-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-260125T2100Z/
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Including the cities of Crestline, Big Bear City, Wrightwood,
Running Springs, Lake Arrowhead, and Big Bear Lake
838 PM PST Sat Jan 24 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts up to 55 
  mph expected.

* WHERE...San Bernardino County Mountains and Santa Ana Mountains 
  and Foothills.

* WHEN...Until 1 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
000 
WWUS76 KSGX 251119
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
319 AM PST Sun Jan 25 2026

CAZ048-055-057-251230-
/O.CAN.KSGX.WI.Y.0003.000000T0000Z-260125T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Bernardino County Mountains-Santa Ana Mountains and Foothills-
Including the cities of Running Springs, Wrightwood, Riverside,
Big Bear City, Fontana, Rancho Cucamonga, Lake Arrowhead, Corona,
Crestline, Moreno Valley, Big Bear Lake, Ontario, and San
Bernardino
319 AM PST Sun Jan 25 2026

...WIND ADVISORY IS CANCELLED...

Winds have decoupled and diminished below Advisory criteria for most 
locations, therefore the Wind Advisory is cancelled. There still 
could be some strong and gusty winds on occasion in the Ontario 
area, as well as in and around Cajon Pass, especially later this 
morning through afternoon, but should primarily remain below 
criteria. There will be some localized areas of marginally impactful 
winds for areas prone to gusty winds, which will continue to 
diminish later this evening.

$$

PS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:15 PM PST, 32 minutes earlier.

Area forecast discussion, Jan 24, 2:15 PM PST, 32 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
215 PM PST Sat Jan 24 2026

.SYNOPSIS...
Mostly cloudy skies with isolated drizzle this afternoon will make
way to Santa Ana winds this evening with clear skies, and cold
temperatures overnight. Weak to moderate Santa Ana winds come and go
in two pulses, the first through Sunday morning, then the second
Sunday night through Tuesday. Weaker offshore winds continue
thereafter yielding to low relative humidity, dry conditions and high
temperatures hovering a few degrees above average.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (Today through Monday)...

As of 1:10 PM, satellite shows mostly cloudy skies throughout the
coastal basin, with some clouds scattering out in northern areas.
Accumulating precipitation has effectively fully come to a close,
and the latest HRRR run has completely removed showers from the 48
hr forecast in the region. Clouds will continue to gradually retreat
this afternoon from northwest to southeast, leaving behind clear
skies for northern areas and patchy cloud cover over inland San
Diego County by this evening. This clearing can be attributed to the
synoptic scale positively tilted shortwave trough axis - embedded
within the larger eastern US polar vortex - moving east of us and
leaving us in the subsidence quadrant. The trough is dragging along
the surface high pressure from Canada into the Northern Rockies
/ Great Basin and increasing our North/South pressure gradient here
locally.

North/Northeasterly Santa Ana winds have begun to spill through the
Cajon Pass as of this afternoon and will continue through the pass
and Santa Ana / San Bernardino County mountain foothills through
Sunday morning. Winds will be moderate at times in these areas,
gusting 30-40 mph in the Inland Empire and up to 60 mph in the Cajon
Pass, San Bernardino County foothills and in wind prone canyons of
the Santa Ana mountains like Fremont Canyon. Other mountain
foothills won't be quite as gusty during this first pulse, gusting
up to 40 mph.

North winds weaken Sunday afternoon, then re-intensify out of the
east Sunday night as the strong surface high (around 1042 mb) drops
down into the southern Great Plains, thereby increasing our
East/West pressure gradient. This gradient remains strong through at
least Tuesday morning, yielding to periods of strong easterly wind
gusts through the Banning Pass and Peninsular Range foothills around
30-45 mph during the early part of the weak.

Very dry air will accompany these Santa Ana winds, dropping humidity
down to 20-30% tonight and ultimately down to 10% by Sunday where
the winds blow. Morning temperatures will also be on the colder side
for Southern California standards, with moderate chances for Sunday
morning lows dipping below 35F in the interior valleys and good
confidence for below freezing temperatures in the high desert.

&&

.LONG TERM...

Medium range models show high confidence in the redevelopment of a
ridge over the mountain West, with a center axis over eastern
Washington, Oregon and California on Tuesday. High temperatures will
only reach a few degrees above average - in the low 70s for the
coastal basin - as high clouds will be passing through
intermittently and as mid-level temperatures will remain cool,
despite the ridge.

Wednesday, around 30% of WPC model ensemble cluster runs show a
closed low developing in the Pacific and moving though Southern
California. In all ensemble runs, this trough is weak and embedded
within the greater stubborn West Coast ridge. High temperatures may
cool slightly Thursday and Friday if this scenario plays out, though
the chances for any precipitation are close to zero. Most ensemble
clusters then agree that the ridge will re-intensify to a certain
extent into next weekend, bringing temperatures back above average.

Weak offshore winds continue through the end of the week if the
trough referenced earlier doesn't form, keeping relative humidity
low for inland areas, while the coast experiences weak onshore
flow.

&&

.AVIATION...
242115Z....Coasts/Valleys...SCT-BKN clouds 2500-6000 ft MSL for much
of the coastal basin, continuing to clear from north to south
through afternoon and evening. Confidence moderate on timing of
clouds scattering near KSAN near 02Z Sun. Mostly clear skies
prevailing overnight into Sunday with any clouds at/above 20K ft MSL.

Offshore north to east flow will strengthen into this evening.
Valley winds strongest over the Inland Empire and Orange County with
gusts 15-30 kts. Local areas LLWS into the IE and VCTY KSNA possible
after 03Z-12Z Sun.

.Mountains/Deserts...SCT-BKN clouds around 10,000ft MSL and VFR
conditions expected through the period with clouds clearing
overnight. Local areas BLDU possible late tonight into Sunday
morning with gustier easterly winds, and local wind gusts 30-45 kts
through mtn passes. Mod up/downdrafts near the mountains 03Z-18Z
Sun.

&&

.MARINE...
No hazardous marine conditions are expected through Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Westerink
AVIATION/MARINE...APR

Nearby

Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.